# SDR CA030324005

- Difficulty date: March 20, 2003
- Submitted: April 14, 2003
- Operation: General aviation
- Make and model: Piper PA-31T
- Aircraft time: 11,827 hours
- Engine: Pwa PT6A28
- System (JASC): 5540 · Rudder Structure
- Part: Torque Tube
- Condition: Corroded
- Location: Rudder
- Part time: 12,087 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING INSPECTION OF THE RUDDER TORQUE TUBE ASSY FOR CORROSION IAW PIPER SERVICE BULLETIN 1105 IT WAS DETERMINED THAT THE TORQUE TUBE HAD EXTERNAL CORROSION. THE TUBE WAS REMOVED TO ASESS THE AMOUNT OF CORROSION AND IF IT COULD BE REMOVED AND TREATED. THE AMOUNT OF EXTERNAL SURFACE CORROSION WAS MINIMAL.THE INSIDE OF THE TORQUE TUBE WAS INSPECTED WITH A BOROSCOPE WHICH IS NOT CALLED FOR IN THE SERVICE BULLETIN AND WAS FOUND SEVERELY CORRODED. PIPER AIRCRAFT WAS NOTIFIED AND THE TORQUE TUBE WAS REPLACED WITH NEW.THE OWNER HAS POSSESION OF THE CORRODED TORQUE TUBE.
